MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that post-implant of the phasix mesh, the patient developed tunneling sinus tracts with wound dehiscence and had surgical intervention for mesh removal.Based on the information provided it is unclear as to the degree to which the phasix mesh may have caused or contributed to the patient¿s postoperative course.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use (ifu) supplied with the device lists infection and wound dehiscence as possible complications.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." should additional information be provided, a supplemental emdr will be submitted.Not returned - mesh explanted.
 
Event or Problem Description
As reported, the patient was implanted with a phasix 4x6 in (10x15cm) mesh using diep (deep inferior epigastric perforators) procedure in the abdomen, where an incision was made, natural tissue was removed and muscle was disrupted.The mesh was not placed as an onlay but deep in the facia to reinforce the area of disruption, to prevent bulge and for tissue reinforcement.It was reported the issue occurred around 6-12 weeks post operation, the patient developed tunneling sinus tracts to the mesh, the wound dehisced and had surgical intervention where the mesh was removed.The culture was positive for bacteria.
 
Additional Manufacturer Narrative
It was reported that post-implant of the phasix mesh, the patient developed tunneling sinus tracts with wound dehiscence and had surgical intervention for mesh removal.Based on the information provided it is unclear as to the degree to which the phasix mesh may have caused or contributed to the patient¿s postoperative course.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use (ifu) supplied with the device lists infection and wound dehiscence as possible complications.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." addendum: this is an addendum to the initial emdr.This supplemental emdr was submitted to report the additional information (lot no, date of implant, explant & date of event) received upon follow-up.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of 128 units released for distribution in march, 2020 updated fields: a2, a3, a4, b3 (date of event), b4, b5, d4 (lot no.), d6 (date of implant), d7 (date of explant), g4, g7, h2, h4, h6, h10.This supplemental emdr represents the bard/davol phasix mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol phasix mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Event or Problem Description
As reported, the patient was implanted with a phasix 4x6 in (10x15cm) mesh using diep (deep inferior epigastric perforators) procedure in the abdomen, where an incision was made, natural tissue was removed and muscle was disrupted.The mesh was not placed as an onlay but deep in the facia to reinforce the area of disruption, to prevent bulge and for tissue reinforcement.It was reported the issue occurred around 6-12 weeks post operation, the patient developed tunneling sinus tracts to the mesh, the wound dehisced and had surgical intervention where the mesh was removed.The culture was positive for bacteria.Addendum: the patient was implanted with two phasix flat mesh devices on (b)(6) 2020, which were removed on (b)(6) 2020.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10606645
Report Number1213643-2020-08920
Device Sequence Number11373990
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number1190200
Device Lot NumberHUDZ1119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight87